Announcement

Collapse
No announcement yet.

hydroxyzine and flare??????

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • traceann
    replied
    For me, the hydroxy is the one med I won't ever give up, lol. Funny how things work isn't it? When I first started it, I noticed an increase in symptoms for me for a few days/week, and I almost gave up on it. I am glad, for me at least, that I didn't. Things only started to get better from there for me. I believe it really helped my Elmiron work better - it was still slow going, there's nothing fast with IC, but I think without it, it would have gone even slower.

    My doctor told me that it can help the Elmiron work - by blocking the histamines that allegedly attack our bladders. That allows the Elmiron to do it's thing without it's work being constantly "torn down" from the histmines.

    When I was researching it to see if I wanted to try it ( I specifically asked my doc for it), it's mentioned that it needs at least 3 months to become effective,etc. Ah ha! I found it! LOL Here's an excerpt from the Guest Lecture with Dr. C. Lowell Parsons, MD -

    <icnmgrjill> You've also championed the use of hydroxyzine with or without Elmiron. Can you tell us more about your recent observations??

    <drparsons> For years now, I've had both drugs and used them extensively in several thousand patients. I would simply summarize by saying that Elmiron is the cornerstone to rebuild the bladder surface but allergies are frequently what is breaking it down and you need hydroxyzine for that. Give me hydroxyzine and Elmiron and I can make 90% of my patients better and keep them better. At least 70% of patients need both medications and they will always need both.

    Most of my patients tend to stop the Atarax but they will pay a price if they flare during the allergy. They will take three months to really improve again. One bad allergy flare and they usually listen to me. You only need a low dose hydroxyzine.. 25 mgs at bedtime. I think that it is far more important than Elavil.



    And here's the link to the whole transcript as well:
    http://www.ic-network.com/guestlectu...ranscript.html

    I hope this just gives a bit more information, but like all the other treatments out there, what works for one might not work for another or be someone else's worst nightmare, lol. I think you should talk to your doctor about how it made you feel etc - keep him/her posted and see if they have an opinion on it and whatnot. Always good to run these sorts of things by your doc!

    Hope everyone is feeling good today! And try not to get too discouraged with anything, it can take a whole lot of experimenting to find your working combo! And again, there's nothing quick (except a flare, lol ) with IC and treatments... *sigh*

    Leave a comment:


  • Lenee
    replied
    I can't say for certain because I haven't been able to narrow down everything that is causing problems but I did get worse within a day or so of starting hydroxizine. I stopped it and since I have had to start so many other meds, I haven't tried it again to see, besides being afraid of flaring more. It sounds interesting that as soon as you stopped it you felt better. I find my problem is determining if there was anything else I changed at the same time that might have made it worse. Also, it constipated me which always causes me problems.

    Leave a comment:


  • dmarie
    replied
    I stopped it!

    Well, yesterday my symptoms increased even more. I decided that I had enough! I did not take the hydroxizine last night. Today I am back to almost normal. I don't know...would the change be that abrupt? I think I'm going to stay off it for a few days and then try again to see what happens.

    Dawn

    Leave a comment:


  • mom_in_ma
    replied
    It's possible. You could stop taking it for a week and see if your symptoms return to their previous state. The hard part about this disease is that what works for one may not work for another, etc. Glad you're having success with elmiron.

    Leave a comment:


  • littlemyrn
    replied
    I think I read someone here posted something about causing a flare, you could search it.

    Leave a comment:


  • amartaingirl
    replied
    dont get depressed...its probably something your eating.

    the hydroxyzine is helping me
    i dont think it could hurt you.

    Leave a comment:


  • dmarie
    started a topic hydroxyzine and flare??????

    hydroxyzine and flare??????

    I am currently on my sixth month of Elmiron and for the past two months I have been almost normal most days and slight symptoms some days. Each month seemed to be better than the last. I saw my uro last week and she said "Let's see if we can get you closer to 100%, let's start hydroxizine." I was thrilled. It immediately knocked off one nightly bathroom session. Now I am only getting up 1 time and I actually had two nights that I slept through the whole night. However, I have not experienced one day where I am almost symptom free. I am having pressure and my frequency is up for the past 10 days now. Can I blame the hydroxizine or I am getting worse and should I assume that the Elmiron is not really working for me? Anyone else ever have this experience? I am getting myself very depressed again! Thanks!

    Dawn
Working...
X